Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 6, 2015, 4:02 PM EDT for Duplin County, Lenoir County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 6, 2015, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Lenoir County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:35 PM EDT | TSTM WND DMG | 2 W Albertson, NC | TREE DOWN ON RED HILL ROAD WEST OF ALBERTSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3315 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS52 KMHX 062002
SVRMHX
NCC061-107-062045-
/O.NEW.KMHX.SV.W.0048.150806T2002Z-150806T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHWESTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 402 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER WARSAW...AND MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINSTON...WARSAW...MOUNT OLIVE...KENANSVILLE...FAISON AND PINK
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3513 7817 3519 7800 3517 7797 3517 7793
3515 7789 3516 7789 3518 7784 3525 7783
3531 7764 3511 7756 3507 7760 3500 7773
3499 7771 3492 7813 3500 7815 3508 7816
3509 7817
TIME...MOT...LOC 2002Z 254DEG 30KT 3504 7807
$$
TL2 follow-up statements
366
WWUS52 KMHX 062016
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT THU AUG 6 2015
NCC061-107-062045-
/O.CON.KMHX.SV.W.0048.000000T0000Z-150806T2045Z/
DUPLIN NC-LENOIR NC-
416 PM EDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN DUPLIN AND SOUTHWESTERN LENOIR COUNTIES...
AT 416 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF KENANSVILLE...OR 10
MILES NORTHEAST OF WARSAW...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINSTON...WARSAW...MOUNT OLIVE...KENANSVILLE...FAISON AND PINK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3513 7817 3519 7800 3517 7797 3517 7793
3515 7789 3516 7789 3518 7784 3525 7783
3531 7764 3511 7756 3507 7760 3502 7771
3500 7775 3492 7813 3500 7815 3508 7816
3509 7817
TIME...MOT...LOC 2016Z 254DEG 30KT 3507 7793
$$
TL191
WWUS52 KMHX 062030
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT THU AUG 6 2015
NCC061-107-062045-
/O.CON.KMHX.SV.W.0048.000000T0000Z-150806T2045Z/
DUPLIN NC-LENOIR NC-
430 PM EDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN DUPLIN AND SOUTHWESTERN LENOIR COUNTIES...
AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTH OF BEULAVILLE...OR 14 MILES SOUTH OF LA
GRANGE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
KINSTON AND PINK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3513 7804 3515 7798 3516 7796 3516 7792
3515 7789 3516 7789 3518 7784 3525 7783
3531 7764 3511 7756 3507 7760 3503 7770
3502 7775 3499 7797 3502 7800 3510 7804
TIME...MOT...LOC 2029Z 254DEG 30KT 3510 7780
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:17 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 6, 3:17 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT THU AUG 6 2015
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN STALLED NEAR OR JUST NORTH OF THE
AREA THROUGH FRIDAY...THEN MOVE THROUGH FRIDAY NIGHT AS LOW
PRESSURE MOVES ACROSS EASTERN NORTH CAROLINA. WEAK HIGH PRESSURE
BUILDS IN OVER THE WEEKEND AS THE LOW IS FORECAST TO MOVE UP THE
EAST COAST. ANOTHER WEAK FRONT WILL MOVE INTO THE AREA DURING THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 315 PM THURSDAY...BROKEN LINE OF CONVECTION HAS FIRED ON
THE SEABREEZE BOUNDARY THIS AFTERNOON. THE STORMS HAVE BEEN
PULSING IN INTENSITY AND NOTED A GUST TO 43 KT EARLIER AT NCA.
CONVECTION ALONG THE SEA BREEZE WILL CONTINUE TO PULSE DURING THE
REMAINING AFTERNOON HOURS THEN WANE TOWARD DUSK. THERE IS ALSO
A LINE OF THUNDERSTORMS FARTHER INLANDMAINLY WEST OF I95 ASSOCD
WITH UPPER DIVERGENCE AHEAD OF APPROACHING UPPER WAVE WEST OF THE
APPALACHIANS. THESE STORMS WILL CONTINUE THE THREAT FOR GUSTY
WINDS AND HEAVY RAIN AS THEY PROGRESS EAST INTO THE COASTAL PLAIN
THRU EARLY EVENING.
CONVECTION WILL TEND TO WANE DURING MID EVENING AS NOCTURNAL
STABILIZATION SETS IN. CAN STILL EXPECTED A GOOD COVERAGE OF
PRECIPITATION THRU MIDNIGHT THEN MORE SCATTERED AFTER MIDNIGHT.
OVERNIGHT LOWS WILL REMAIN IN THE MUGGY 70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 315 PM THURSDAY...UPPER TROF PIVOTS ACROSS EASTERN NC ON
FRIDAY WITH AN ASSOCIATED FRONT AND AREA OF SFC LOW PRESSURE
SLOWLY NEARING THE COAST BY LATE IN THE DAY. A GOOD COVERAGE OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE DAY.
SEVERE WEATHER THREAT WILL BE DIMINISHED BY COMPETING STORMS BUT
LOCALIZED HEAVY RAIN AND FLOODING ESPECIALLY OF TYPICAL POOR
DRAINAGE AREAS IS LIKELY AT TIMES GIVEN PRECIPITABLE WATER AROUND
2". PRECIPITATION TOTALS SHUD AVERAGE 1 TO 2 INCHES BUT SOME
HIGHER AMOUNTS LIKELY AS WELL.
CLOUDS AND WIDESPREAD PRECIPITATION WILL HOLD HIGH TEMPS GENERALLY
IN THE MID 80S ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 AM THURSDAY...A STRONG MID LEVEL WAVE WILL DIG THE
UPPER TROUGH AS IT MOVES ACROSS THE AREA AND ACT TO MAINTAIN
PRECIPITATION CHANCES FRIDAY NIHT INTO SATURDAY AS ASSOCIATED LOW
PRESSURE MOVES ACROSS NC AND SUBSEQUENTLY MOVES OFF OF THE COAST
SATURDAY. THE MODELS DIFFER ON THE SPEED AT WHICH THE LOW WILL
MOVE UP THE EASTERN SEABOARD WITH THE GFS LINGERING THE LOW OFF OF
THE NC COAST EARLY NEXT WEEK WHILE THE ECMWF TAKES THE LOW OFF OF
THE NEW ENGLAND COAST. THE GUIDANCE IS ALSO INDICATING THAT THE
SURFACE CIRCULATION COULD BE BROAD WITH SEVERAL CENTERS STRUNG UP
THE EAST COAST OVER THE WEEKEND. THE BOTTOM LINE FAVORS A PERIOD
OF UNSETTLED WEATHER LATE WEEK THROUGH AT LEAST THE FIRST HALF OF
THE WEEKEND WITH HEAVY RAIN THE MAIN THREAT. CLOUDS AND PRECIP
WILL KEEP HIGHS MAINLY IN THE MID 80S FRIDAY AND SATURDAY.
SUNDAY/MONDAY...WILL FAVOR THE MORE PROGRESSIVE SOLUTIONS TAKING
THE LOW(S) UP THE COAST ALLOWING FOR THE POSSIBILITY OF A PERIOD
OF DRIER WEATHER SUNDAY INTO MONDAY AS THE UPPER TROUGH BRIEFLY
RELAXES AND UPPER RIDGING BUILDS IN FROM THE WEST. WILL CONTINUE
TO FORECAST DRY WEATHER SUNDAY AND ONLY A LOW CHANCE FOR AFTERNOON
SHOWERS/THUNDERSTORMS MONDAY. TEMPS WILL BE NEAR CLIMO.
REMAINDER OF NEXT WEEK...THE APPROACH OF ANOTHER SHORT WAVE WILL
CARVE OUT ANOTHER EASTERN US UPPER TROUGH WITH INCREASING RAIN
CHANCES BY TUESDAY INTO WEDNESDAY. SURFACE FRONT LOOKS TO STALL
OVER OR NEAR THE THE AREA BY MIDWEEK, KEEPING HIGHER CHANCES OF
PRECIPITATION IN THE FORECAST THRU WED. TEMPS NEAR NORMAL EARLY
NEXT WEEK THEN TRENDING COOLER BY LATE WEEK DUE TO AFFECTS OF
CLOUDS AND PRECIP.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 120 PM THURSDAY...SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND BECOME MORE NUMEROUS OVER EASTERN NC THIS AFTERNOON. SHORT
DURATION SUB-VFR PERIODS CAN BE EXPECTED IN THE VICINITY OF
SHOWERS AND STORMS ESPECIALLY DURING THE LATE AFTERNOON INTO EARLY
EVENING.
A MOISTENING BNDRY LAYER WILL SUPPORT LOWERING CEILINGS AND THE
POTENTIAL FOR FOG/STRATUS OVERNIGHT, PARTICULARLY IN AREAS THAT
RECEIVE RAINFALL. MVFR CONDITIONS SHUD BE COMMON LATE TONIGHT WITH
EPISODES OF IFR ALSO POSSIBLE BUT NOT ENOUGH CONFIDENCE TO
INCLUDE A CATEGORICAL IFR PERIOD AT THIS TIME. COVERAGE OF
SHOWERS AND THUNDERSTORMS MAY DECREASE SOMEWHAT OVERNIGHT GIVEN
NOCTURNAL STABILIZATION BUT SHUD INCREASE AGAIN AFTER SUNRISE
FRIDAY AS SFC FRONT AND UPPER WAVE SLOWLY APPROACH.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 AM THURSDAY...SIGNIFICANT COVERAGE OF SHOWERS AND
THUNDERSTORMS WITH PERIODS OF SUB VFR CONDITIONS EXPECTED THROUGH
FRIDAY NIGHT AND POSSIBLY INTO SATURDAY AS LOW PRESSURE MOVES
ACROSS THE AREA FRIDAY THEN OFF OF THE COAST SATURDAY. DRYING IS
BEHIND THE LOW SUN WITH PREDOMINANT VFR THEN EXPECTED INTO EARLY
NEXT WEEK. A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP MONDAY
AFTERNOON AS MOISTURE BEGINS TO RETURN TO THE AREA.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 315 PM THURSDAY...SW WINDS CONTINUE TO INCREASE INTO THIS
EVENING AS A MID LEVEL DISTURBANCE HELPS DEVELOP LOW PRES ALONG
THE FRONTAL BOUNDARY SERVING TO TIGHTEN THE GRADIENTS ACROSS THE
WATERS. WINDS PEAK 15-20KT WITH GUSTS UP TO 25 KT THRU MIDNIGHT
THEN LEVEL OFF OR DECREASE SLIGHTLY AS THE GRADIENT GRADUALLY
WEAKENS AT THE COAST. SMALL CRAFT ADVISORIES REMAIN FOR PAMLICO
SOUND THRU TONIGHT AND ALONG THE COASTAL WATERS INTO FRIDAY.
EXPECT SEAS TO BUILD TO 3-6 FT OR POSSIBLY 7 FT TONIGHT, THEN
GRADUALLY SUBSIDE FRIDAY.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 AM THURSDAY...GUIDANCE CONTINUE TO INDICATE THAT
NORTHERLY FLOW WILL DEVELOP OVER THE WATERS BY SATURDAY BUT DIFFER
ON THE MAGNITUDE. WILL FOLLOW PREVIOUS FORECAST AND INDICATE
MODERATE FLOW OF 15-20 KT WINDS THRU MUCH OF SATURDAY. SEAS BUILD
5-6 FT OVER THE NORTHERN AND CENTRAL WATERS WITH SCA EXPECTED
LATEB SATURDAY INTO SUNDAY ALTHOUGH WINDS WILL BE FORECAST TO
DIMINISH SUNDAY AS THE PRESSURE GRADIENT RELAXES. WEAK SOUTH FLOW
DEVELOPS EARLY NEXT WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 PM EDT FRIDAY
FOR AMZ152-154-156-158.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT FRIDAY
FOR AMZ135.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...JME/BTC
AVIATION...JME/BTC
MARINE...JME/BTCHazardous weather outlook, Aug 6, 3:32 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 332 PM EDT THU AUG 6 2015 NCZ029-044>047-079>081-090>094-098-071945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 332 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS AND LOCALIZED FLOODING THE PRIMARY SEVERE WEATHER THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...MAINLY ACROSS NORTHERN SECTIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION AGAIN FRIDAY. DAMAGING WIND GUSTS AND LOCALIZED FLOODING ARE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-071945- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 332 PM EDT THU AUG 6 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FROM CAPE HATTERAS TO CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS AND LOCALIZED FLOODING THE PRIMARY SEVERE WEATHER THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...MAINLY ACROSS NORTHERN SECTIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION AGAIN FRIDAY. DAMAGING WIND GUSTS AND LOCALIZED FLOODING ARE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:58 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
158 PM EDT THU AUG 6 2015
NCZ103-061830-
OUTER BANKS DARE-
158 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OUTER BANKS DARE
COUNTY...
AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER ROANOKE ISLAND
FESTIVAL PARK...OR 26 MILES SOUTHEAST OF GRANDY...MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANTEO...JOCKEYS RIDGE STATE PARK...WRIGHT BROTHERS NATIONAL
MONUMENT...WANCHESE AND BODIE ISLAND LIGHTHOUSE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
LAT...LON 3579 7558 3580 7560 3581 7557 3582 7564
3583 7567 3584 7567 3587 7566 3593 7573
3592 7571 3590 7563 3590 7560 3601 7568
3600 7573 3603 7569 3606 7569 3582 7555
TIME...MOT...LOC 1757Z 233DEG 28KT 3591 7564
DAGSpecial weather statement, Aug 6, 2:03 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
203 PM EDT THU AUG 6 2015
NCZ098-061900-
ONSLOW-
203 PM EDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ONSLOW
COUNTY...
AT 202 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PINEY GREEN TO NEAR EDGECOMB...MOVING NORTHWEST AT 10
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...RICHLANDS SOUTH AND
HOLLY RIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEWPORT.
LAT...LON 3447 7757 3472 7768 3492 7741 3473 7718
3458 7740 3459 7739 3464 7732 3471 7740
3474 7735 3472 7741 3474 7744 3468 7743
3470 7742 3464 7737 3461 7745 3457 7741
3458 7739
TIME...MOT...LOC 1802Z 137DEG 7KT 3476 7730 3451 7760
DAGSpecial weather statement, Aug 6, 2:28 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
228 PM EDT THU AUG 6 2015
NCZ092-061900-
JONES-
228 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES COUNTY...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAYSVILLE...OR 13
MILES NORTHEAST OF PUMPKIN CENTER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MAYSVILLE AND POLLOCKSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3489 7722 3490 7725 3493 7727 3494 7733
3493 7736 3495 7740 3513 7728 3508 7719
3507 7719 3507 7717 3506 7715 3508 7713
3507 7711 3503 7710 3492 7711 3485 7721
TIME...MOT...LOC 1827Z 217DEG 11KT 3496 7726
TLSpecial weather statement, Aug 6, 3:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT THU AUG 6 2015
NCZ079-090-091-062045-
GREENE-DUPLIN-LENOIR-
340 PM EDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUPLIN...WESTERN
LENOIR...AND SOUTHERN GREENE COUNTIES...
AT 339 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF GOLDSBORO TO 9 MILES NORTHWEST OF
WARSAW TO 10 MILES EAST OF AMMON...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KINSTON...WALLACE...WARSAW...LA GRANGE...MOUNT OLIVE...ROSE HILL...
SNOW HILL...KENANSVILLE...HARRELLS...KINSTON REGIONAL JETPORT...
FAISON...MAGNOLIA...GREENEVERS...PINK HILL...CALYPSO...HOOKERTON AND
TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3490 7815 3519 7816 3518 7808 3519 7802
3517 7797 3517 7793 3515 7789 3518 7784
3534 7782 3538 7780 3543 7783 3552 7782
3552 7755 3509 7764 3501 7773 3499 7772
3473 7793 3471 7798 3473 7801 3474 7820
TIME...MOT...LOC 1939Z 268DEG 22KT 3533 7810 3510 7821 3483 7840
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:38 AM EDT | Small Craft Advisory | MHX | 24 hr | |
| Aug 6, 1:58 PM EDT | Special Weather Statement | MHX | Dare | 32 min |
| Aug 6, 2:03 PM EDT | Special Weather Statement | MHX | Onslow | 57 min |
| Aug 6, 2:28 PM EDT | Special Weather Statement | MHX | Jones | 32 min |
| Aug 6, 3:40 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 65 min |
| Aug 6, 4:46 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Jones, Lenoir | 59 min |
| Aug 6, 5:09 PM EDT | Special Marine Warning | MHX | 36 min | |
| Aug 6, 5:41 PM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow | 49 min |
| Aug 6, 6:55 PM EDT | Special Weather Statement | MHX | Duplin, Onslow | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.